Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 4, NWS New York, NY
NWS New York, NY issued this river flood warning at Mar 6, 2011, 10:59 PM EST for Orange County, Ulster County, New York. It took effect at Mar 7, 2011, 2:26 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:59 PM EST (03:59 UTC)
- In effect from
- Mar 7, 2011, 2:26 AM EST
- Expired
- Mar 7, 2011, 2:58 PM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
- Flood severity
- Moderate
Counties Orange County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wallkill at Gardiner (GRDN6). The gauge peaked at 13.19 ft at Mar 7, 2011, 11:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01371500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
669 WGUS41 KOKX 070359 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1059 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A RIVER FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... THE WALLKILL RIVER HAS REACHED 10 FEET IN RESPONSE TO HEAVY RAINS THIS EVENING...AND IS EXPECTED TO REACH MINOR FLOOD STAGE LATER TONIGHT. MODERATE FLOODING IS POSSIBLE BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-071559- /O.NEW.KOKX.FL.W.0004.110307T0726Z-110308T2120Z/ /GRDN6.2.ER.110307T0726Z.110307T1800Z.110308T0920Z.NO/ 1059 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER * FROM LATE TONIGHT UNTIL TUESDAY AFTERNOON * AT 10PM SUNDAY THE STAGE WAS...10.2 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. $$
4 follow-up statements
835 WGUS41 KOKX 070631 CCA FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 1059 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A RIVER FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... WHILE SCATTERED LIGHT TO LOCALLY MODERATE SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...THE HEAVY RAIN HAS ENDED. HOWEVER...RUNOFF WILL CAUSE THE WALLKILL RIVER TO CONTINUE TO RISE THROUGH THE MORNING. THE RIVER WILL REACH MINOR FLOOD STAGE AROUND 3 AM AND IS EXPECTED TO REACH MODERATE FLOODING LEVELS AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-071559- /O.NEW.KOKX.FL.W.0004.110307T0726Z-110308T2120Z/ /GRDN6.2.ER.110307T0726Z.110307T1800Z.110308T0920Z.NO/ 1059 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER * FROM LATE TONIGHT UNTIL TUESDAY AFTERNOON * AT 10PM SUNDAY THE STAGE WAS...10.2 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. $$
284 WGUS81 KOKX 071122 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 622 AM EST MON MAR 7 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE RIVER FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... WATER LEVELS CONTINUE TO RISE ON THE WALLKILL RIVER. WHILE MINOR FLOODING IS EXPECTED TO OCCUR LATER THIS MORNING...MODERATE RIVER FLOODING IS NO LONGER ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-072322- /O.EXT.KOKX.FL.W.0004.000000T0000Z-110308T1424Z/ /GRDN6.1.ER.110307T1140Z.110307T1800Z.110308T0224Z.NO/ 622 AM EST MON MAR 7 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * FROM THIS MORNING UNTIL TUESDAY MORNING * AT 6AM MONDAY THE STAGE WAS 12.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 13.0 FEET...SPRINGTOWN ROAD, LIBERTYVILLE ROAD, AND ROUTE 299 NEAR NEW PALTZ BECOME INUNDATED. FLOODING BEGINS AT THE WORSTEAD MILL IN MONTGOMERY. BRIDGE STREET NEAR STATE ROUTE 17K IN MONTGOMERY ALSO BECOMES INUNDATED. $$
081 WGUS81 KOKX 071715 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1215 PM EST MON MAR 7 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE RIVER FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-080515- /O.EXT.KOKX.FL.W.0004.000000T0000Z-110308T0840Z/ /GRDN6.1.ER.110307T1215Z.110307T1630Z.110307T2040Z.NO/ 1215 PM EST MON MAR 7 2011 ...FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * UNTIL LATE TONIGHT * AT 12PM MONDAY THE STAGE WAS 13.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 13.0 FEET...SPRINGTOWN ROAD, LIBERTYVILLE ROAD, AND ROUTE 299 NEAR NEW PALTZ BECOME INUNDATED. FLOODING BEGINS AT THE WORSTEAD MILL IN MONTGOMERY. * AT 13.0 FEET...BRIDGE STREET NEAR STATE ROUTE 17K IN MONTGOMERY BECOMES INUNDATED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.9 FEET ON SEP 22 1938. $$
252 WGUS81 KOKX 071958 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 258 PM EST MON MAR 7 2011 ...THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER IS CANCELLED... AS OF 245 PM THIS AFTERNOON...THE WALLKILL RIVER AT GARDINER HAD FALLEN BELOW FLOOD STAGE. THE FLOOD WARNING IS THEREFORE CANCELLED. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. NYC071-111-072028- /O.CAN.KOKX.FL.W.0004.000000T0000Z-110307T2030Z/ /GRDN6.1.ER.110307T1215Z.110307T1630Z.110307T1930Z.NO/ 258 PM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE WALLKILL RIVER AT GARDINER * AT 0245 PM MONDAY THE STAGE WAS 12.97 FEET * FLOOD STAGE IS 13.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 10:52 PM EST, 7 minutes earlier.
Area forecast discussion, Mar 6, 10:52 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1052 PM EST SUN MAR 6 2011
.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE AREA TONIGHT...THEN TRACKS WELL TO THE
NORTHEAST MONDAY. HIGH PRESSURE BUILDS TO THE NORTH TUESDAY...THEN
PASSES EAST WEDNESDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT
THE AREA LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WIND ADVISORY IN EFFECT FOR MOST OF NYC...LI AND SE COASTAL CT AS
70KT LLJ WORKS OVER THE REGION. EXPECT WINDS TO PEAK OUT THROUGH
MIDNIGHT...WITH 20 TO 30 MPH AND GUSTS TO 50 MPH. STRONGEST WINDS
SHOULD SLIDES EAST OF THE REGION BETWEEN MIDNIGHT AND 3 AM FROM W
TO E.
WITH ELEVATED INSTABILITY AND STRONG UPWARD MOTION ISOLATED
THUNDER...MAINLY ACROSS EASTERN PORTIONS OF THE REGION.
SLOWER MOVEMENT TO WAVE AND ASSOCIATED FRONT PREFERRED WITH
NAM/BACKED BY ENSEMBLE SUPPORT.
OVERALL...1 TO 3...AND POSSIBLY FOUR INCHES ACROSS THE CWA TOTAL
QPF. WITH 1 TO 3 INCHES OF RAIN ALREADY HAVING FALLEN...WIDESPREAD
RIVER/STREAM FLOODING IS OCCURRING ACROSS NE NJ AND THE LOWER
HUDSON VALLEY AND EXPECTED TO CONTINUE INTO THE OVERNIGHT. PLEASE
SEE HYDROLOGY SECTION FOR MORE DETAILS.
AS FOR WINTER WEATHER...SHOULD SEE A TRANSITION TO ICE AND SNOW
ACROSS ORANGE COUNTY AFTER MIDNIGHT. AS SUCH...WINTER WX ADV
WILL CONTINUE. FOLLOWED NAM 2 METER TEMPS...AS LOW TEMPS WILL BE
REACHED VERY LATE TONIGHT BEHIND THE SYSTEM. MOS GUIDANCE
INCLUDING LAVS DO NOT HAVE A GOOD HANDLE ON COLD AIR BEHIND THIS
FRONT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPPER TROUGH PASSES EAST MONDAY MORNING...WITH ANY LINGERING PRECIP
WRAPPING BEHIND THE SYSTEM ENDING.
THEN...DRY WEATHER IS ANTICIPATED AS MID AND UPPER FLOW
FLATTENS...AND LOW LEVEL/SFC RIDGING TAKES HOLD. SFC HIGH PRESSURE
MOVES TO THE NORTH TUESDAY...THEN PASSES EAST TOWARD THE CANADIAN
MARITIMES WEDNESDAY. NEXT UPSTREAM TROUGH MAKES ITS WAY EASTWARD BY
WEDNESDAY...WITH SFC WARM FRONT APPROACHING THE AREA BY THAT TIME.
GUSTY NW WINDS ON MONDAY BEHIND DEPARTING SYSTEM WILL GRADUALLY
SHIFT NORTH AND LIGHTEN MONDAY NIGHT AND TUESDAY. WINDS EVENTUALLY
TURN TO THE EAST/SOUTHEAST BY WEDNESDAY AHEAD OF WARM FRONT.
AGAIN...DRY THROUGH THE PERIOD. CLEARING TAKES PLACE MONDAY
AFTERNOON AND MONDAY NIGHT. HIGH CLOUDS EXPECTED TUESDAY AND EARLY
WEDNESDAY. THEN CLOUDS LOWER AND THICKEN LATE WEDNESDAY AS RIDGE
AXIS MOVES EAST AND DEEP SOUTHWEST FLOW PREVAILS ALOFT.
TEMPS JUST BELOW NORMAL MONDAY AND MONDAY NIGHT AS THE COOL AIR
MOVES IN BEHIND THE SYSTEM...THEN AVERAGE CLOSER TO SEASONAL NORM,S
TUESDAY THROUGH WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BUILDING RIDGE AHEAD OF DEVELOPING TROUGH OVER THE CENTRAL UNITED
STATES WEDNESDAY WILL BE SLOW TO PROGRESS EASTWARD THROUGH THE
EXTENDED PERIOD. INDICATIONS STILL HAVE THE UPPER TROUGH BECOMING
NEGATIVELY TILTED AND A CUT OFF LOW DEVELOPING FRIDAY ALONG THE MID
ATLANTIC COAST. THIS LOW THEN MEANDERS THROUGH MUCH OF THE WEEKEND.
AT THE SURFACE A WAVE DEVELOPS ON THE PARENT COLD FRONT OVER THE
CAROLINAS WITH THE LOW REMAINING ALONG THE MID ATLANTIC COAST INTO
SATURDAY. THIS LOW THEN MOVES NORTHEAST OF THE AREA BY SUNDAY. WILL
BE AN EXTENDED PERIOD OF WET WEATHER INTO SATURDAY NIGHT. WITH
TEMPERATURES MAINLY ABOVE FREEZING THROUGH THE PERIOD...EXPECT
MOSTLY LIQUID. MAY BE SOME MIX AT THE START WEDNESDAY NIGHT ACROSS
THE INLAND AREAS.
GENERALLY FOLLOWED THE HPC GUIDANCE WITH A BLEND OF THE GFS.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
A SLOW MOVING COLD FRONT...SOUTHEAST OF KSWF AND KFWN...WILL
CONTINUE TO SLIDE SOUTHEAST OVERNIGHT...AS A WAVE OF LOW PRESSURE
TRACKS NORTHEAST...JUST EAST OF THE NYC TERMINALS TONIGHT. THE
FRONT AND LOW PRESSURE WILL CLEAR THE REGION LATE TONIGHT.
IFR OR LOWER CONDS IN MODERATE TO HEAVY RAIN THIS EVENING AHEAD
OF LOW PRESSURE. THIS AXIS WILL GRADUALLY SLIDE EAST BETWEEN 04Z
AND 07Z. EMBEDDED CONVECTION POSSIBLE ACROSS EASTERN TERMINALS AS
STRONG LOW- LEVEL JET/ELEVATED INSTABILITY WORK OVER THE REGION. A
BRIEF DRY SLOT LIKELY OVER EASTERN TERMINALS BETWEEN 05Z AND 10Z
AS LOW PRESSURE MOVES OVER. TO THE NE OF LOW PRESSURE ACROSS
NYC/NJ TERMINALS AND INTERIOR TERMINALS WILL LIKELY REMAIN IN
DEFORMATION BANDING OF MODERATE TO HEAVY PRECIP BEFORE TAPERING
OFF LATE TONIGHT.
LLWS WILL BE AN ISSUE WITH 55-70+KT 2KFT JET WORKING OVER THE
EASTERN TERMINALS THROUGH ABOUT 05-08Z FROM W TO E AHEAD OF LOW
PRESSURE. AT THE SURFACE...SE WINDS OF 25 TO 30KT WITH GUSTS OF 35
TO 40 KT ARE EXPECTED ACROSS THE CITY/COASTAL TERMINALS THROUGH
THE SAME TIME. A SHARP WINDSHIFT TO THE NW IS EXPECTED AS THE COLD
FRONT COMES THROUGH BETWEEN 05Z AND 10Z FROM NW TO SE. VSBY/CIG
IMPROVEMENT MAY NOT BE SIGNIFICANT UNTIL DEFORMATION BAND OF HEAVY
RAIN PULLS NE LATE TONIGHT.
COLD FRONT IS ALREADY THROUGH KSWF...WITH NNE WINDS DRAINING IN
LOW-LEVEL COLD AIR. A CHANGEOVER TO FZRA...POSSIBLY SLEET/SNOW IS
LIKELY AFTER MIDNIGHT AS TEMPS FALL BELOW FREEZING...BEFORE PRECIP
TAPERS BETWEEN 09Z-11Z.
LOW PRESSURE WILL DEPART LATE TONIGHT INTO MONDAY MORNING WITH
CONDS IMPROVING THROUGH MVFR TO VFR. GUSTY NW WINDS EXPECTED LATE
TONIGHT INTO MONDAY. WINDS EXPECTED TO HOVER BETWEEN 320-330
DEGREES.
EXPECT UNSCHEDULED AMENDMENTS TO FINE-TUNE IMPACTS/TIMING AS THE
EVENT UNFOLDS OVERNIGHT.
OUTLOOK FOR 03Z TUESDAY THROUGH FRI...
MON NIGHT...VFR.
TUE...VFR.
WED...SLIGHT CHANCE OF SUB-VFR DURING THE DAY. BETTER CHANCE SUB-VFR
AT NIGHT.
THU...SUB-VFR LIKELY IN RAIN.
FRI...SUB-VFR LIKELY TO START...WITH POSSIBLE IMPROVEMENT LATE IN
THE DAY.
&&
.MARINE...
STRONG AND GUSTY SOUTH TO SOUTHEAST FLOW AHEAD OF AN AREA OF LOW
PRESSURE EXPECTED ACROSS THE WATERS TONIGHT. IN FACT...A FEW GUSTS
CLOSE TO GALE FORCE CAN BE ANTICIPATED LATE THIS EVENING AND
OVERNIGHT. THIS IS ESPECIALLY TRUE FOR THE EASTERN WATERS. DO NOT
EXPECT GUSTS TO BE FREQUENT ENOUGH...OR TO LAST FOR LONGER THAN A
FEW HOURS...TO WARRANT A GALE WARNING. THIS WILL NEED TO BE
MONITORED.
THEN WINDS SHIFT AROUND TO THE NORTHWEST AFTER MIDNIGHT FROM WEST TO
EAST AS THE AREA OF LOW PRESSURE MOVES ON BY. THIS LOW AND
ASSOCIATED FRONTAL SYSTEM TRAVERSES WELL TO THE EAST/NORTHEAST BY
MONDAY. GUSTY NW FLOW IS ANTICIPATED THROUGH MONDAY. SCA LIKELY
THROUGH THE DAY.
WINDS TURN TO THE NORTH MONDAY NIGHT AS HIGH PRESSURE MOVES TO THE
NORTH. WINDS LIGHTEN MONDAY NIGHT...AND REMAIN BELOW SCA THRESHOLDS
THROUGH TUESDAY AND WEDNESDAY. WINDS SHIFT TO THE EAST/SOUTHEAST
AHEAD OF ANOTHER STORM SYSTEM ON WEDNESDAY.
AS FOR SEAS...WILL FOLLOW WAVE WATCH III OUTPUT...AND BUOY CLIMO
CLOSELY THROUGH THE PERIOD. SEAS GET RATHER ROUGH TONIGHT...THEN
SLOWLY SUBSIDE MONDAY.
AGAIN...HEADLINES WILL BE NEEDED THROUGH MONDAY...AND INTO MONDAY
NIGHT OVER THE OCEAN.
WITH A PROLONGED PERIOD OF SOUTHEASTERLY WINDS ACROSS THE
WATERS...SEAS ON THE OCEAN WILL CONTINUE TO BUILD THROUGH THURSDAY
NIGHT...AS LOW PRESSURE DEVELOPS ALONG THE EAST COAST AND LINGERS IN
THE VICINITY OF THE FORECAST WATERS INTO SATURDAY. SEAS ON THE OCEAN
WILL BE SMALL CRAFT THROUGH THE PERIOD. WINDS AND GUSTS ARE EXPECTED
TO REMAIN BELOW SMALL CRAFT LEVELS.
&&
.HYDROLOGY...
BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN ACROSS NE NJ AND LOWER
HUDSON VALLEY...WITH ANOTHER 1 OR SO POSSIBLE. ACROSS LI AND
NYC...1 TO 3 INCHES POSSIBLE.
WIDESPREAD FLOODING BEING OBSERVED ACROSS NERN NJ...AND THE LOWER
HUDSON VALLEY. CONFIDENCE IS A LITTLE LOWER ACROSS SRN CT...BUT IF
2 TO 3 INCHES OF QPF FALLS...A FEW RIVERS AND STREAMS WILL
APPROACH BANKFULL.
AT THIS TIME...THE WALLKILL RIVER AT GARDINER WILL LIKELY RISE ABOVE
FLOOD STAGE SOMETIME LATER TONIGHT.
THE RAMAPO RIVER AT MAHWAH IS ALREADY IN FLOOD AND WILL LIKELY PEAK
AT MODERATE LEVELS LATER TONIGHT.
THE LODI AT SADDLE RIVER AND YANTIC LOOKS TO REMAIN JUST BELOW
FLOOD STAGE LATE TONIGHT/EARLY MONDAY.
AS FOR THE OTHER FAST RESPONDING RIVERS AND STREAMS IN
NJ...FLOODING IS OCCURRING ACROSS MANY OF THESE RIVERS.
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED ACROSS THE
ENTIRE CWA...INCLUDING THE CITY AND LI.
THE AREA WILL NOT HAVE MUCH TIME TO RECOVER AS THE NEXT SPRING-TYPE
STORM MOVES IN DURING THE THU-FRI TIME PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 3 AM EST MONDAY FOR CTZ012.
FLOOD WATCH UNTIL 6 AM EST MONDAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 3 AM EST MONDAY FOR NYZ078>081.
FLOOD WATCH UNTIL 6 AM EST MONDAY FOR NYZ067>071.
WINTER WEATHER ADVISORY UNTIL 6 AM EST MONDAY FOR NYZ067.
WIND ADVISORY UNTIL 1 AM EST MONDAY FOR NYZ072-073-075-176>179.
NJ...FLOOD WATCH UNTIL 6 AM EST MONDAY FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MET
AVIATION...
MARINE...MET/PW
HYDROLOGY...PWHazardous weather outlook, Mar 6, 8:00 PM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 800 PM EST SUN MAR 6 2011 NYZ072-073-075-176-178-071400- NEW YORK (MANHATTAN)-BRONX-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 800 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. MODERATE TO HEAVY RAIN CAN BE EXPECTED THROUGH THIS EVENING. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ074-071400- RICHMOND (STATEN ISLAND)- 800 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. MODERATE TO HEAVY RAIN CAN BE EXPECTED THROUGH THIS EVENING. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ177-179-071400- NORTHERN NASSAU-SOUTHERN NASSAU- 800 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. MODERATE TO HEAVY RAIN CAN BE EXPECTED THROUGH TONIGHT. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-071400- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 800 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. MODERATE TO HEAVY RAIN CAN BE EXPECTED THROUGH TONIGHT. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>011-NJZ002-004-006-103>108-NYZ068>071-071400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 800 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-071400- ORANGE- 800 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ012-071400- SOUTHERN NEW LONDON- 800 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071400- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 800 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Mar 6, 10:03 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1003 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FLOOD HAWTHORNE 41.10N 73.79W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON SAW MILL RIVER PARKWAY NORTHBOUND BETWEEN
EXIT 26 - TACONIC STATE PARKWAY AND EXIT 27 - MARBLE
AVE...ALL LANES CLOSED.
0655 PM FLOOD 5 NE NORTH TARRYTOWN 41.13N 73.80W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON SAW MILL RIVER PARKWAY SOUTHBOUND RAMP TO
MANVILLE ROAD...NY 117 ALL LANES CLOSED.
0655 PM FLOOD 3 NW CROWN HEIGHTS 40.70N 73.99W
03/06/2011 KINGS (BROOKLYN) NY DEPT OF HIGHWAYS
FLOODING ON I-278 EASTBOUND APPROACHING EXIT 28B -
BROOKLYN BRIDGE...RIGHT LANE BLOCKED.
0714 PM FLOOD BRONXVILLE 40.94N 73.83W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON BRONX RIVER PARKWAY BOTH DIRECTIONS BETWEEN
EXIT - SPRAIN BROOK PARKWAY AND EXIT 22 - NY 119 -
TARRYTOWN ROAD...NY 100 - CENTRAL AVE ALL 2 LANES
BLOCKED.
0736 PM FLOOD HAVERSTRAW 41.19N 73.96W
03/06/2011 ROCKLAND NY DEPT OF HIGHWAYS
FLOODING ON US 9W NORTHBOUND AREA OF ROUTE
304...HAVERSTRAW...1 LANE CLOSED.
&&
JMLocal storm report, Mar 6, 10:06 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1006 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM FLOOD 4 S HAVERSTRAW 41.13N 73.96W
03/06/2011 ROCKLAND NY TRAINED SPOTTER
NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT TOWN OF
CLARKSTOWN.
&&
JMLocal storm report, Mar 6, 10:14 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1014 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLOOD YORKTOWN HEIGHTS 41.27N 73.78W
03/06/2011 WESTCHESTER NY TRAINED SPOTTER
SKYWARN SPOTTER - BASEMENT FLOODING
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:57 PM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Suffolk | 7 hr |
| Mar 6, 8:20 PM EST | Areal Flood Advisory | OKX | Kings, New York, Queens, Richmond | 4 hr |
| Mar 6, 8:51 PM EST | Areal Flood Advisory | OKX | Bronx, New York | 4 hr |
| Mar 6, 9:12 PM EST | Areal Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 16 hr |
| Mar 6, 9:57 PM EST | Areal Flood Advisory | OKX | Nassau, Suffolk | 4 hr |
| Mar 7, 1:32 PM EST | Areal Flood Warning | OKX | Orange, Rockland | 24 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.